Alert archive / Virginia / Frost Advisories in 2011

Frost Advisory 6, NWS Blacksburg, VA

October 22, 201125 counties in Virginia; 6 counties in North Carolina

NWS Blacksburg, VA issued this frost advisory at Oct 22, 2011, 3:07 PM EDT for 25 counties in Virginia; 6 counties in North Carolina. It took effect at Oct 23, 2011, 2:00 AM EDT. It was in force for 7 hr.

The area

The counties it named.

The facts

Issued
Oct 22, 2011, 3:07 PM EDT (19:07 UTC)
In effect from
Oct 23, 2011, 2:00 AM EDT
Expired
Oct 23, 2011, 9:00 AM EDT
In force
7 hr
Issued by
NWS Blacksburg, VA
All 31 counties

Caswell County, NC, Rockingham County, NC, Stokes County, NC, Surry County, NC, Wilkes County, NC, Yadkin County, NC, Alleghany County, VA, Amherst County, VA, Appomattox County, VA, Bath County, VA, Bedford County, VA, Botetourt County, VA, Buckingham County, VA, Campbell County, VA, Charlotte County, VA, City of Buena Vista, VA, City of Covington, VA, City of Danville, VA, City of Lexington, VA, City of Lynchburg, VA, City of Martinsville, VA, City of Roanoke, VA, City of Salem, VA, Floyd County, VA, Franklin County, VA, Halifax County, VA, Henry County, VA, Patrick County, VA, Pittsylvania County, VA, Roanoke County, VA, Rockbridge County, VA

The radar

The Roanoke radar (KFCX), 51 km from the middle of the area, began a volume at 19:13 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Roanoke, VA (KRNK), launched 12:00Z, 7.1 hours before the alert went out and 21 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Roanoke, VA at 12:00Z on 2011-10-22Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Roanoke, VA at 12:00Z on 2011-10-22The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 24 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
745 m above ground
0-6 km bulk shear
29 kt
0-1 km storm-relative helicity
24 m²/s²
0-3 km storm-relative helicity
11 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

270 
WWUS71 KRNK 221907
NPWRNK

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE BLACKSBURG VA
307 PM EDT SAT OCT 22 2011

...AREAS OF FROST POSSIBLE LATE TONIGHT INTO SUNDAY MORNING...

.HIGH PRESSURE WILL BUILD ACROSS THE REGION TONIGHT INTO SUNDAY.
LIGHT WINDS AND MOSTLY CLEAR SKIES WILL ALLOW AREAS OF FROST TO DEVELOP
ESPECIALLY IN THE MOUNTAIN VALLEYS AND UNSHELTERED LOCATIONS.

NCZ003>006-019-020-VAZ017-019-020-022>024-032>035-043>047-058-059-
230315-
/O.NEW.KRNK.FR.Y.0006.111023T0600Z-111023T1300Z/
SURRY-STOKES-ROCKINGHAM-CASWELL-WILKES-YADKIN-FLOYD-ALLEGHANY VA-
BATH-ROANOKE-BOTETOURT-ROCKBRIDGE-PATRICK-FRANKLIN-BEDFORD-
AMHERST-HENRY-PITTSYLVANIA-CAMPBELL-APPOMATTOX-BUCKINGHAM-HALIFAX-
CHARLOTTE-
INCLUDING THE CITIES OF...DOBSON...DANBURY...EDEN...YANCEYVILLE...
WILKESBORO...YADKINVILLE...FLOYD...CLIFTON FORGE...COVINGTON...
HOT SPRINGS...ROANOKE...SALEM...FINCASTLE...LEXINGTON...
BUENA VISTA...STUART...ROCKY MOUNT...BEDFORD...AMHERST...
MARTINSVILLE...DANVILLE...LYNCHBURG...APPOMATTOX...SOUTH BOSTON...
KEYSVILLE
307 PM EDT SAT OCT 22 2011

...FROST ADVISORY IN EFFECT FROM 2 AM TO 9 AM EDT SUNDAY...

THE NATIONAL WEATHER SERVICE IN BLACKSBURG HAS ISSUED A FROST
ADVISORY...WHICH IS IN EFFECT FROM 2 AM TO 9 AM EDT SUNDAY. 

* LOCATIONS...SHENANDOAH AND ROANOKE VALLEYS...FOOTHILLS AND 
  PIEDMONT OF SOUTHSIDE VIRGINIA INTO NORTHERN NORTH CAROLINA. 

* HAZARDS...PATCHY TO AREAS OF FROST.

* TEMPERATURES...IN THE MID 30S.

* TIMING...LATE TONIGHT INTO SUNDAY MORNING.

* IMPACTS...TEMPERATURES IN THE MID 30S WILL PROMOTE PATCHY TO AREAS
  OF FROST. THIS MAY DAMAGE ANY REMAINING CROPS OR OTHER SENSITIVE
  VEGETATION IF LEFT EXPOSED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR
PLANTS MAY BE KILLED IF LEFT UNCOVERED.

&&

$$
3 follow-up statements
745 
WWUS71 KRNK 230223
NPWRNK

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE BLACKSBURG VA
1023 PM EDT SAT OCT 22 2011

...AREAS OF FROST OVERNIGHT INTO EARLY SUNDAY MORNING...

.HIGH PRESSURE WILL BUILD EAST ACROSS THE REGION TONIGHT INTO
SUNDAY. LIGHT WINDS AND CLEAR SKIES WILL ALLOW AREAS OF FROST TO
DEVELOP ESPECIALLY IN THE VALLEYS AND UNSHELTERED LOCATIONS.


NCZ003>006-019-020-VAZ017-019-020-022>024-032>035-043>047-058-059-
231030-
/O.CON.KRNK.FR.Y.0006.111023T0600Z-111023T1300Z/
SURRY-STOKES-ROCKINGHAM-CASWELL-WILKES-YADKIN-FLOYD-ALLEGHANY VA-
BATH-ROANOKE-BOTETOURT-ROCKBRIDGE-PATRICK-FRANKLIN-BEDFORD-
AMHERST-HENRY-PITTSYLVANIA-CAMPBELL-APPOMATTOX-BUCKINGHAM-HALIFAX-
CHARLOTTE-
INCLUDING THE CITIES OF...DOBSON...DANBURY...EDEN...YANCEYVILLE...
WILKESBORO...YADKINVILLE...FLOYD...CLIFTON FORGE...COVINGTON...
HOT SPRINGS...ROANOKE...SALEM...FINCASTLE...LEXINGTON...
BUENA VISTA...STUART...ROCKY MOUNT...BEDFORD...AMHERST...
MARTINSVILLE...DANVILLE...LYNCHBURG...APPOMATTOX...SOUTH BOSTON...
KEYSVILLE
1023 PM EDT SAT OCT 22 2011

...FROST ADVISORY REMAINS IN EFFECT FROM 2 AM TO 9 AM EDT
SUNDAY...

* LOCATIONS...SHENANDOAH AND ROANOKE VALLEYS...FOOTHILLS AND 
  PIEDMONT OF SOUTHSIDE VIRGINIA INTO NORTHERN NORTH CAROLINA. 

* HAZARDS...PATCHY TO AREAS OF FROST.

* TEMPERATURES...IN THE LOWER TO MID 30S...EXCEPT BRIEF UPPER 20S
  ACROSS THE VIRGINIA HIGHLANDS AS WELL AS FLOYD COUNTY.

* TIMING...LATE TONIGHT INTO SUNDAY MORNING.

* IMPACTS...TEMPERATURES IN THE LOWER TO MID 30S WILL PROMOTE
  PATCHY TO AREAS OF FROST. THIS MAY DAMAGE ANY REMAINING CROPS OR
  OTHER SENSITIVE VEGETATION IF LEFT EXPOSED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR
PLANTS MAY BE KILLED IF LEFT UNCOVERED.

&&

$$
903 
WWUS71 KRNK 230738
NPWRNK

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE BLACKSBURG VA
338 AM EDT SUN OCT 23 2011

...AREAS OF FROST EARLY THIS MORNING...



NCZ003>006-019-020-VAZ017-019-020-022>024-032>035-043>047-058-059-
231300-
/O.CON.KRNK.FR.Y.0006.000000T0000Z-111023T1300Z/
SURRY-STOKES-ROCKINGHAM-CASWELL-WILKES-YADKIN-FLOYD-ALLEGHANY VA-
BATH-ROANOKE-BOTETOURT-ROCKBRIDGE-PATRICK-FRANKLIN-BEDFORD-
AMHERST-HENRY-PITTSYLVANIA-CAMPBELL-APPOMATTOX-BUCKINGHAM-HALIFAX-
CHARLOTTE-
INCLUDING THE CITIES OF...DOBSON...DANBURY...EDEN...YANCEYVILLE...
WILKESBORO...YADKINVILLE...FLOYD...CLIFTON FORGE...COVINGTON...
HOT SPRINGS...ROANOKE...SALEM...FINCASTLE...LEXINGTON...
BUENA VISTA...STUART...ROCKY MOUNT...BEDFORD...AMHERST...
MARTINSVILLE...DANVILLE...LYNCHBURG...APPOMATTOX...SOUTH BOSTON...
KEYSVILLE
338 AM EDT SUN OCT 23 2011

...FROST ADVISORY REMAINS IN EFFECT UNTIL 9 AM EDT THIS MORNING...

* LOCATIONS...SHENANDOAH AND ROANOKE VALLEYS...FOOTHILLS AND 
  PIEDMONT OF SOUTHSIDE VIRGINIA INTO NORTHERN NORTH CAROLINA. 

* HAZARDS...PATCHY TO AREAS OF FROST.

* TEMPERATURES...IN THE LOWER TO MID 30S...EXCEPT BRIEF UPPER 
  20S ACROSS THE VIRGINIA HIGHLANDS AS WELL AS FLOYD COUNTY. 

* TIMING...EARLY THIS MORNING.

* IMPACTS...TEMPERATURES IN THE LOWER TO MID 30S WILL PROMOTE 
  PATCHY TO AREAS OF FROST. THIS MAY DAMAGE ANY REMAINING CROPS 
  OR OTHER SENSITIVE VEGETATION IF LEFT EXPOSED. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR
PLANTS MAY BE KILLED IF LEFT UNCOVERED.

&&

$$
222 
WWUS71 KRNK 231300
NPWRNK

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE BLACKSBURG VA
900 AM EDT SUN OCT 23 2011


NCZ003>006-019-020-VAZ017-019-020-022>024-032>035-043>047-058-059-
231400-
/O.EXP.KRNK.FR.Y.0006.000000T0000Z-111023T1300Z/
SURRY-STOKES-ROCKINGHAM-CASWELL-WILKES-YADKIN-FLOYD-ALLEGHANY VA-
BATH-ROANOKE-BOTETOURT-ROCKBRIDGE-PATRICK-FRANKLIN-BEDFORD-
AMHERST-HENRY-PITTSYLVANIA-CAMPBELL-APPOMATTOX-BUCKINGHAM-HALIFAX-
CHARLOTTE-
INCLUDING THE CITIES OF...DOBSON...DANBURY...EDEN...YANCEYVILLE...
WILKESBORO...YADKINVILLE...FLOYD...CLIFTON FORGE...COVINGTON...
HOT SPRINGS...ROANOKE...SALEM...FINCASTLE...LEXINGTON...
BUENA VISTA...STUART...ROCKY MOUNT...BEDFORD...AMHERST...
MARTINSVILLE...DANVILLE...LYNCHBURG...APPOMATTOX...SOUTH BOSTON...
KEYSVILLE
900 AM EDT SUN OCT 23 2011

...FROST ADVISORY WILL EXPIRE AT 9 AM EDT THIS MORNING...

AREAS OF FROST WILL RAPIDLY EVAPORATE THIS MORNING AS TEMPERATURES
WARM WITH FULL SUNSHINE. TEMPERATURES WILL CLIMB IN THE UPPER 30S
AND LOWER 40S BY LATE MORNING.

$$

What forecasters said that day

The local office's own words before this frost advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Blacksburg, VA wrote its last area forecast discussion before this frost advisory went out at Oct 22, 1:52 PM EDT, 1 hour 15 minutes earlier.

Area forecast discussion, Oct 22, 1:52 PM EDT, 1 hour 15 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BLACKSBURG VA
152 PM EDT SAT OCT 22 2011

.SYNOPSIS...
HIGH PRESSURE SETTLES OVER THE AREA THIS WEEKEND. THE NEXT COLD
FRONT LOOKS TO AFFECT US BY THE MIDDLE OF NEXT WEEK.

&&

.NEAR TERM /THROUGH TONIGHT/...
AS OF 1108 AM EDT SATURDAY...
ISSUED PNS TO END THE FROST/FREEZE PROGRAM IN THE WEST WITH THE
COLD TEMPERATURES THIS MORNING. NUDGE HIGHS UP A FEW DEGREES IN
THE EAST.

AS OF 957 AM EDT SATURDAY...
UPDATED ZONE AND GRIDS TO EXPIRE FROST AND FREEZE WARNINGS WITH
TEMPERATURES ABOVE CRITICAL LEVELS. WITH WIDESPREAD COLD
TEMPERATURES THIS MORNING WILL BE ABLE TO END GROWING SEASON
FOR MUCH OF THE WEST. HIGH PRESSURE WILL PROVIDE US WITH A NICE
AFTERNOON WITH PLENTY OF SUNSHINE. ANOTHER COLD NIGHT ON TAP FOR
TONIGHT WITH FROST/FREEZE AGAIN.

AS OF 720 AM EDT SATURDAY...

CLOUDS QUICKLY MOVING OUT OF THE FORECAST AREA OVER THE PIEDMONT
AND ACROSS THE MTNS OF SE WV/VA HIGHLANDS. SHOULD SEE A MAINLY
SUNNY DAY WITH A FEW STRATO CU/CU AROUND. FROSTY THIS MORNING AS
TEMPS HAD DROPPED INTO THE UPPER 20S OVER PORTIONS OF SOUTHWEST VA
AND NORTHWEST NORTH CAROLINA.

LOOKS LIKE WE MAY BE ABLE TO END THE GROWING SEASON FOR A FEW
COUNTIES WITH THE COLD TEMPS THIS MORING BUT WILL AWAIT A FEW MORE
COOP REPORTS TO SEE. WILL SEE A DUPLICATION OF FROST COVERAGE
AGAIN LATE TONIGHT...SO WITH THOSE AREAS THAT DO NOT DROP TO 32 OR
BELOW FOR MORE THAN HALF THE COUNTY WILL HAVE TO BE HEADLINED
AGAIN TONIGHT. GIVEN THIS WILL KEEP THE CURRENT HEADLINES AS IS
AND MENTION IN THE HWO THE THREAT OF FROST/FREEZE AGAIN LATE
TONIGHT. PIEDMONT COUNTIES STILL LOOK LIKE JUST PATCHY FROST FOR
NOW SUN MORNING.

WITH WEAK WIND FLOW AND HIGH PRESSURE OVERHEAD...KEPT TEMPS CLOSER
TO THE COOLER MAV MOS. TONIGHT...WENT WITH A BLEND OF LOCAL
MOS/MAV/MET. MAY SEE SOME HIGH CLOUDS STREAM IN LATE FROM THE
SW...BUT MODELS SHOWING IT TO BE THIN.

&&

.SHORT TERM /SUNDAY THROUGH MONDAY NIGHT/...
AS OF 340 AM EDT FRIDAY...

RIDGE OF SURFACE HIGH PRESSURE WILL RESIDE OVER THE BLACKSBURG
FORECAST AREA SUNDAY MORNING...THEN BE DISPLACED SLIGHTLY SOUTH AND
EAST OF THE AREA AS NEXT WEAK UPSTREAM SHORT WAVE SCOOTS EAST
THROUGH THE UPPER AND LOWER GREAT LAKES SUNDAY NIGHT...TO BE
REPLACED BY BUILDING HEIGHTS AND A REESTABLISHMENT OF THE SURFACE
RIDGE OVER THE AREA LATER MONDAY INTO MONDAY NIGHT.

A DRY AIRMASS WILL REMAIN OVER THE REGION THROUGH THE ENTIRE SHORT
TERM PERIOD...AND WITH SHORT WAVE DYNAMICS REMAINING WELL NORTH OF
THE AREA...ONLY EXPECT A PERIOD OF MID AND HIGH LEVEL CLOUDS SUNDAY
NIGHT INTO MONDAY MORNING...MAINLY OVER SOUTHEASTERN WEST VIRGINIA
INTO THE ALLEGHANY HIGHLANDS OF VIRGINIA.

WITH GOOD INSOLATION EXPECTED ON SUNDAY...TEMPERATURES SHOULD
RAPIDLY REBOUND AFTER A FROSTY START INTO THE MID 50S TO MID 60S IN
THE MOUNTAINS...WITH READINGS WELL UP IN THE 60S ACROSS THE
PIEDMONT.

INCREASING MID AND HIGH LEVEL CLOUDS ON SUNDAY NIGHT SHOULD LIMIT
RADIATIVE COOLING SUCH THAT ONLY ISOLATED FROSTS ARE POSSIBLE IN
SOME OF THE DEEPER MOUNTAIN VALLEYS...WITH MOST OTHER AREAS NOT
LIKELY TO SEE TEMPERATURES FALL BELOW THE UPPER 30S OR LOWER 40S.

RETURN OF STRONG INSOLATION WITH INCREASING MIXING WIND AND 24-HOUR
850 MILLIBAR TEMPERATURE RISE OF 2-3C TO 8-10C AS SHORT WAVE PASSES
NORTH OF THE AREA ON MONDAY SHOULD SUPPORT DAYTIME HIGHS REACHING
WELL INTO THE 60S IN MOST MOUNTAIN AREAS...WITH 70S COMMON ACROSS
THE PIEDMONT.

POST-WAVE REESTABLISHMENT OF SURFACE HIGH PRESSURE AND DECOUPLING OF
ATMOSPHERE OVER AREA SHOULD ALLOW FOR TEMPERATURES TO FALL BACK INTO
THE 40S IN MOST AREAS ON MONDAY NIGHT...WITH PERHAPS SOME UPPER 30S
POSSIBLE IN THE DEEPER MOUNTAIN VALLEYS.

&&

.LONG TERM /TUESDAY THROUGH FRIDAY/...
AS OF 330 PM FRIDAY

WITH SURFACE RIDGE DRIFTING OFF THE EAST COAST ALONG WITH RISING
HEIGHTS WINDS TURN INTO THE SOUTHWEST AND WE GET A NICE REBOUND IN
TEMPS IN THE EARLY TO MID-WEEK PERIOD. H85 TEMPS CLIMB BACK TO
12-14C ACROSS THE CWA BY TUESDAY. HIGHS BACK TO NEAR 70 SOUTHEAST
TUE-WED AND LOW 60S NW. WITH AMPLIFYING UPPER TROUGH ACROSS THE
OHIO VALLEY BY THURSDAY EXPECT A COLD FRONT TO PUSH ACROSS DURING
THE DAY. QUESTIONS CONTINUE TO EXIST ABOUT THE END OF THE FORECAST
PERIOD AS SEVERAL MODELS HAVE BEEN ADVERTISING SURFACE LOW
DEVELOPMENT OVER THE EASTERN GULF OR WESTERN CARIBBEAN AND TRACKING
NORTHEAST ALONG OR OFF THE EAST COAST. PER LATEST HPC DISCUSSION IT
APPEARS THAT DEEPENING UPPER TROUGH OVER THE CENTRAL CONUS WILL
LIKELY NOT PICK THIS FEATURE UP SOON ENOUGH TO AFFECT CONDITIONS AS
FAR WEST AS THE SOUTHERN APPALACHIANS...THOUGH CANNOT BE ENTIRELY
RULED OUT. EITHER WAY THE FRONT CROSSES THE MOUNTAINS THURSDAY ALTHOUGH
COLD AIR WILL LAG BEHIND SOME 12 HOURS OR SO WITH H85 TEMPS FALLING
BACK TO -2C TO -4C BY EARLY FRIDAY. THURSDAY TEMPS A LITTLE TRICKY
AS IT LOOKS TO BE A TRANSITIONAL DAY BEHIND THE FRONT WITH FAR SE
REMAINING QUITE MILD...POSSIBLY REACHING 70F OR SO DEPENDING ON
CLOUD COVER WHILE FAR NW IS COOLER.  COLD AIR MAKES A MORE EMPHATIC
APPEARANCE ON FRIDAY AS H85 TEMPS DROP TO -5C IN THE NORTHWEST BY
12Z FRIDAY. HIGHS LIKELY REMAINING IN THE 40S MOUNTAINS UNDER FAIRLY
EXTENSIVE STRATOCU DECK AND AND L/M 50S ACROSS THE PIEDMONT. UPSLOPE
SHOWERS AND SNOW SHOWERS IN THE MOUNTAINS A DECENT POSSIBILITY
FRIDAY AS WELL.

&&

.AVIATION /18Z SATURDAY THROUGH THURSDAY/...
AS OF 150 PM EDT SATURDAY...

AFTERNOON CU WILL DISSIPATE WITH THE LOSS OF HEATING THIS EVENING.
CLEAR SKIES AND LIGHT WINDS EXPECTED TONIGHT INTO SUNDAY MORNING.
ANOTHER NIGHT WHERE SOME FOG AT LEAST FORMS IN THE LOW SPOTS...SO
BCB/LWB COULD SEE SOME VSBYS DROPPING TO IFR BY 06-09Z.

DO NOT FORESEE ANY SUB VFR THROUGH THE MIDDLE OF NEXT WEEK AS
HIGH PRESSURE TAKES CONTROL. ONLY EXCEPTION MAY BE A BRIEF PERIOD
OF GROUND FOG AT LWB/BCB IN THE EARLY MORNINGS.

&&

.EQUIPMENT...
THE WYTHEVILLE WEATHER RADIO REMAINS OFF THE AIR. THE LOCAL PHONE
COMPANY TECHNICIANS ARE STILL WORKING ON THE PROBLEM. HOWEVER
RETURN TO SERVICE IS NOT EXPECTED UNTIL SOMETIME TODAY. REPAIRMAN
HEADING TO SITE.

&&

.RNK WATCHES/WARNINGS/ADVISORIES...
VA...NONE.
NC...NONE.
WV...NONE.

&&

SYNOPSIS...WP
NEAR TERM...KK/WP
SHORT TERM...WERT
LONG TERM...PC
AVIATION...KK/WP
EQUIPMENT...
Hazardous weather outlook, Oct 22, 11:14 AM EDT, 3 hours 53 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BLACKSBURG VA
1114 AM EDT SAT OCT 22 2011

NCZ001-002-018-VAZ007-009>020-WVZ042>045-231515-
ASHE-ALLEGHANY NC-WATAUGA-TAZEWELL-SMYTH-BLAND-GILES-WYTHE-PULASKI-
MONTGOMERY-GRAYSON-CARROLL-FLOYD-CRAIG-ALLEGHANY VA-BATH-MERCER-
SUMMERS-MONROE-GREENBRIER-
1114 AM EDT SAT OCT 22 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST NORTH
CAROLINA...SOUTHWEST VIRGINIA...WEST CENTRAL VIRGINIA AND SOUTHEAST
WEST VIRGINIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

AREAS OF FROST MAY FORM ACROSS THE AREA EARLY SUNDAY
MORNING...ESPECIALLY IN THE VALLEYS.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

NCZ003>006-019-020-VAZ022>024-032>035-043>047-058-059-231515-
SURRY-STOKES-ROCKINGHAM-CASWELL-WILKES-YADKIN-ROANOKE-BOTETOURT-
ROCKBRIDGE-PATRICK-FRANKLIN-BEDFORD-AMHERST-HENRY-PITTSYLVANIA-
CAMPBELL-APPOMATTOX-BUCKINGHAM-HALIFAX-CHARLOTTE-
1114 AM EDT SAT OCT 22 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL NORTH
CAROLINA...NORTHWEST NORTH CAROLINA...CENTRAL VIRGINIA...SOUTH
CENTRAL VIRGINIA...SOUTHWEST VIRGINIA AND WEST CENTRAL VIRGINIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

PATCHY FROST MAY FORM ACROSS THE AREA EARLY SUNDAY
MORNING...ESPECIALLY IN THE COLDER VALLEYS.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

Nearby

Frost Advisories in Virginia, 2011Frost Advisories in North Carolina, 2011Every frost advisory in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.